MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
This user has started experiencing continued issues with the left device.Programming changes were made in july 2022 to address two affected channels and in october 2022 the recipient started noticing perceptual sound changes in the left ear only when turning or tilting the head, and when pushing on his left tragus.On (b)(6) 2022 an integrity test was completed due to concerns of fluctuations with impedances and perceptual sound changes.The sound changes are described as making sounds more base like and muffled.This seems to affect lower frequency voices.This happens while walking and looking around, while driving, and while leaning on his fist.Also, it has also been noticed since july 2022 that his implant housing appears to be moving.A revision surgery is considered.
 
Additional Manufacturer Narrative
Conclusions: damage to the active electrode caused by device minute mobility likely led to device failure.During investigation the exact location of damage could not be determined due to the device's received condition.Other observed mechanical damages are attributable to the removal surgery.However, a decrease in hearing performance was reported, and in situ measurements show various channels with increased impedance values and fluctuations during continuous measurements.Furthermore, the observed changes in sound perception with movement or pressure are compatible with the above-mentioned damage.In addition a dislocation of the device from its intended position was observed at removal surgery.This is a final report.
 
Event or Problem Description
The user started experiencing continued issues with the left device.Programming changes were made in (b)(6), 2022 to address two affected channels and in (b)(6), 2022 the recipient started noticing perceptual sound changes in the left ear only when turning or tilting the head, and when pushing on his left tragus.On (b)(6), 2022 an integrity test was completed due to concerns of fluctuations with impedances and perceptual sound changes.The sound changes are described as making sounds more base-like and muffled.This seems to affect lower frequency voices.This happens while walking and looking around, while driving, and while leaning on his fist.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15788557
Report Number9710014-2022-00867
Device Sequence Number12112870
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/24/2023
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexMale